Ask a doctor

I Used Retin a After a Rhinoplasty and Have Extremely Flaky and Dry, is it likely the Retin aor the Percocet Causing this?

I used tazorac a couple days after surgery because i didn't think it was much. its been 3 days and i've been slopping on moisturizer for the past couple days and it seems to be helping a little. Could it be the percocet (taking around 4 times a day) causing this or is it for sure retin a? If so, what is the best way to deal with this? when can i next use tazorac?

Doctor Answers (5)

For sure it's Retin-A.

+1

The skin changes reflect the use of Retin-A. You should check with your surgeon about resuming that drug.


Atlanta Plastic Surgeon
4.5 out of 5 stars 8 reviews

Yes it could be a reason for skin problem

+1

Tazorac is definitely contributing to the  dry and flaky skin  on your nose.  Typically if you stop Tazorac for 3 days, your skin should look and feel better.  Be very conservative with application of Tazorac at this point until your nose is completely healed from the surgery. Using Tazorac once or twice a week would be more than enough but check with your surgeon so he can monitor the healing.

On the other note skin problems are usually not associated with Percocet use but please contact your surgeon to discuss your situation

Gregory Turowski, MD, PhD
Chicago Plastic Surgeon
4.5 out of 5 stars 25 reviews

I Used Retin a After a Rhinoplasty and Have Extremely Flaky and Dry, is it likely the Retin aor the Percocet Causing this?

+1

Dear Ashleyh,

Thank you for your question.  Right after a rhinoplasty, the circulation to your nose is diminished.  This is temporary as the blood supply will re-estabilsh over time, but this temporary decrease in blood flow makes the nose much more sensitive to products like retin-A, any irritants, and the sun.  Protect your nose early on, keep it moisturized, and use sunblock.

Best wishes,

Pablo Prichard, MD

Pablo Prichard, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 27 reviews

You might also like...

I Used Retin a After a Rhinoplasty and Have Extremely Flaky and Dry, is it likely the Retin aor the Percocet Causing this?

+1

I would recommend not using Retin-A so soon after a rhinoplasty. In some cases, the dryness or irritation can also be caused by the adhesive used to keep the tape and splint in place. Keep your nose clean and well moisturized. Make sure you're wearing sunscreen as well. I hope this information is helpful.

 

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 37 reviews

Dry, Flaky Skin

+1

I am not familiar with percocet causing dry skin. It is common with retin a and also common after surgery. Continue with the moisturizer and it should resolve.

Ronald V. DeMars, MD
Portland Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.